Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 2, 2012, 5:55 PM EDT for McIntosh County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 2, 2012, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 109 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3176 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708
WWUS82 KCHS 022155
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT THU AUG 2 2012
GAZ140-141-022230-
COASTAL MCINTOSH-INLAND MCINTOSH-
555 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 630 PM EDT...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ARDICK...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HARRIS NECK...JONES...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...TOWNSEND...VALONA AND WOLF
ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8136 3131 8144 3133 8144 3135 8151
3142 8161 3166 8148 3164 8143 3165 8126
3160 8119 3148 8119 3140 8125 3137 8125
3137 8127 3134 8127 3131 8125 3130 8127
3129 8129
TIME...MOT...LOC 2155Z 304DEG 13KT 3145 8147
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:27 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 2, 3:27 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 327 PM EDT THU AUG 2 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK...WHILE A TROUGH OF LOW PRESSURE PERSISTS INLAND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ACTIVE WX EXPECTED ACROSS MUCH OF SOUTHEAST GA AND EXTREME SOUTHERN SC THROUGH EARLY THIS EVENING. WE STRONGLY DESTABILIZED THIS MORNING UNDER MOSTLY SUNNY SKIES AND LOW/MID 70S DEWPOINTS WHILE MID-LEVEL DRYING HAS RESULTED IN GOOD DOWNDRAFT POTENTIAL. WE ALSO COOLED OFF BY ALMOST TWO DEGREES AT 500 MB AND RESULTING WET BULB ZERO HEIGHTS DROPPED BY ABOUT 2000 FT. THUS WE ARE NOW SEEING QUITE A FEW REPORTS OF LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WITH CONVECTION THAT IS DEVELOPING. SEVERE TSTM WATCH CONTINUES UNTIL 8 PM FOR ALL BUT THE CHARLESTON TRI-COUNTY AREA. ACTIVITY SHOULD TAPER OFF EARLY THIS EVENING AFTER USING UP THE AIRMASS WITH DRY WX OVERNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A TYPICAL SUMMERTIME PATTERN WILL PRESENT ITSELF THIS WEEKEND AS ATLANTIC HIGH PRESSURE EXPANDS OVER THE SOUTHEAST WHILE MID LVL RIDGING MAINTAINS A STRONG HOLD OVER THE CENTRAL UNITED STATES. WITH THESE SYNOPTIC FEATURES IN PLACE...LIGHT ONSHORE FLOW WILL PERSIST THIS WEEKEND AND RESULT IN FAVORABLE CONDITIONS FOR AN INLAND MOVING SEABREEZE EACH AFTERNOON ALONG WITH PULSE TYPE SHOWERS/THUNDERSTORMS THROUGH EACH EVENING. ACTIVITY WILL LIKELY DIMINISH QUICKLY WITH SUNSET EACH EVENING GIVEN WEAK MID/UPPER LVL SUPPORT. ALTHOUGH AN ISOLATED STRONG STORM IS POSSIBLE WITH THIS PULSE TYPE CONVECTION AND BOUNDARY INTERACTIONS...THE OVERALL SEVERE WEATHER THREAT WILL REMAIN LOW OVER THE PERIOD. IN GENERAL...HAVE MAINTAINED A 20 POP FORECAST FOR FRIDAY...WITH AN INCREASING TREND TO 20-30 POPS ON SATURDAY AND SUNDAY AS PWATS APPROACH 2 INCHES OVER THE REGION. HIGHEST CHANCES OF PRECIP SHOULD OCCUR OVER INLAND AREAS ALONG AND AHEAD OF THE AFTERNOON SEABREEZE. ACTIVITY WILL REMAIN DIURNAL IN NATURE GIVEN WEAK MID/UPPER LVL SUPPORT. THE OVERALL SEVERE WEATHER THREAT WILL ALSO REMAIN LOWER THAN PREVIOUS DAYS. OVERALL TEMPS WILL REMAIN A DEGREE OR TWO ABOVE CLIMATOLOGY...WITH 1000-850 THICKNESS VALUES SUPPORTING HIGHS IN THE LOW 90S. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MODELS SHOW SUBTLE HIGH FALLS AT THE BEGINNING OF THE PERIOD AS A LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE NEW ENGLAND AREA. ITS ASSOCIATED COLD FRONT WILL LIKELY STALL OUT WELL NORTH OF THE AREA SOMETIME AROUND MID WEEK. MEANWHILE...THE UPPER RIDGE ACROSS CENTRAL UNITED STATES WILL CONTINUE TO STRENGTHEN THROUGH THE PERIOD. AT THE SURFACE...THE FORECAST AREA WILL REMAIN SANDWICHED BETWEEN THE SURFACE HIGH PRESSURE OVER THE MIDDLE OF THE UNITED STATES AND THE SUBTROPICAL HIGH JUST TO THE EAST. THIS PATTERN COULD ALLOW FOR AN INCREASE IN CONVECTION...ESPECIALLY AS CONVECTION DEVELOPS ALONG THE STALLED FRONT AND INTERACTS WITH OTHER BOUNDARIES...LIKE THE SEA BREEZE. TEMPERATURES WILL CONTINUE TO REFLECT NEAR SEASONAL NORMALS WITH LOW TO MID 90S EXPECTED DURING THE AFTERNOON AND DIPPING INTO THE LOW TO MID 70S OVERNIGHT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR FOR THE NEXT 24 HOURS. LOW PROBABILITIES FOR TSTMS THIS AFTERNOON AT BOTH TERMINALS. EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION THROUGH EARLY NEXT WEEK BUT PROBABILITIES OF ANYTHING IMPACTING EITHER TERMINAL ARE LOW. && .MARINE... ATLANTIC HIGH PRESSURE WILL EXPAND OVER THE WATERS THIS WEEKEND... LEADING TO CONDITIONS WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS INTO EARLY NEXT WEEK. IN GENERAL...SOUTH WINDS BETWEEN 10-15 KT WILL PERSIST ON THE WESTERN SIDE OF THE ATLANTIC RIDGE WITH HIGHEST WINDS EXPECTED NEAR INLAND MOVING SEABREEZE CIRCULATIONS AND EARLY NIGHT SURGES. WINDS MAY BRIEFLY BECOME SOUTHEAST EACH AFTERNOON/EVENING AS THE SEABREEZE MAKES WAY INLAND. SEAS WILL REMAIN BETWEEN 1-3 FEET...WITH SWELLS FROM THE SOUTH/SOUTHEAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...DPB LONG TERM...JHP AVIATION...JRL MARINE...DPB
Hazardous weather outlook, Aug 2, 5:21 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 521 PM EDT THU AUG 2 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-SCZ040-042-047-048- 051-032130- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE- HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 521 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ137>141-SCZ043>045-049-050-052-032130- LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- 521 PM EDT THU AUG 2 2012 ...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Aug 2, 5:39 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 2 ESE SAINT GEORGE 33.18N 80.55W
08/02/2012 DORCHESTER SC 911 CALL CENTER
TREE REPORTED DOWN ON US HWY 78 BETWEEN ST GEORGE AND
BYRD.
&&
EVENT NUMBER CHS1200624
JRLLocal storm report, Aug 2, 5:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 4 SSE WALTERBORO 32.85N 80.64W
08/02/2012 COLLETON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED A TREE DOWN ON RODEO DR NEAR
POOR FARM RD.
&&
EVENT NUMBER CHS1200625
JRLLocal storm report, Aug 2, 5:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 W MIDWAY 31.80N 81.46W
08/02/2012 E0.88 INCH LIBERTY GA 911 CALL CENTER
LIBERTY COUNTY CALL CENTER RELAYED A REPORT FROM A
SHERIFFS DEPUTY OF NICKEL SIZED HAIL NEAR THE
INTERSECTION OF LEWIS FRASIER ROAD AND HW-84.
&&
EVENT NUMBER CHS1200626
BSHLocal storm report, Aug 2, 5:51 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 ESE GIVHANS 33.01N 80.33W
08/02/2012 E2.75 INCH DORCHESTER SC FIRE DEPT/RESCUE
GIVHANS FIRE DEPT REPORTED HAIL TO THE SIZE OF
BASEBALLS AND 30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH.
&&
EVENT NUMBER CHS1200627
JRLLocal storm report, Aug 2, 5:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 N MIDWAY 31.83N 81.43W
08/02/2012 LIBERTY GA 911 CALL CENTER
ONE TREE DOWN NEAR THE INTERSECTION OF LUKE ROAD AND
HW-17.
&&
EVENT NUMBER CHS1200628
BSHSpecial weather statement, Aug 2, 5:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT THU AUG 2 2012
GAZ140-141-022230-
COASTAL MCINTOSH-INLAND MCINTOSH-
555 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 630 PM EDT...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ARDICK...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HARRIS NECK...JONES...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...TOWNSEND...VALONA AND WOLF
ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8136 3131 8144 3133 8144 3135 8151
3142 8161 3166 8148 3164 8143 3165 8126
3160 8119 3148 8119 3140 8125 3137 8125
3137 8127 3134 8127 3131 8125 3130 8127
3129 8129
TIME...MOT...LOC 2155Z 304DEG 13KT 3145 8147The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:20 PM EDT | Special Marine Warning | CHS | 55 min | |
| Aug 2, 1:55 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 65 min |
| Aug 2, 2:18 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 57 min |
| Aug 2, 2:29 PM EDT | Special Weather Statement | CHS | Tattnall | 31 min |
| Aug 2, 2:44 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham | 61 min |
| Aug 2, 2:46 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 59 min |
| Aug 2, 3:14 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 61 min |
| Aug 2, 3:27 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 63 min |
| Aug 2, 3:32 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Effingham, Liberty | 82 min |
| Aug 2, 3:34 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Screven | 56 min |
| Aug 2, 4:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 63 min |
| Aug 2, 4:32 PM EDT | Tornado Warning | CHS | Liberty | 43 min |
| Aug 2, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 56 min |
| Aug 2, 5:57 PM EDT | Special Marine Warning | CHS | 57 min | |
| Aug 2, 6:07 PM EDT | Special Marine Warning | CHS | 46 min | |
| Aug 1, 8:16 PM EDT | Tornado Warning | CHS | Charleston | 44 min |
| Aug 1, 8:59 PM EDT | Special Weather Statement | CHS | Charleston | 31 min |
| Aug 2, 2:37 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| Aug 2, 3:53 PM EDT | Special Weather Statement | CHS | Hampton | 37 min |
| Aug 2, 4:01 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 59 min |
| Aug 2, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 63 min |
| Aug 2, 5:02 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 58 min |
| Aug 2, 5:23 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 67 min |
| Aug 2, 5:27 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 63 min |
| Aug 2, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 62 min |
| Aug 2, 7:35 PM EDT | Special Weather Statement | CHS | Berkeley | 25 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.